MAUDE Adverse Event Report: ARTHREX, INC. ANTEROLAT DIST TIB PLT, SS, RIGHT, 16H; BONE FIXATION PLATE

ARTHREX, INC. ANTEROLAT DIST TIB PLT, SS, RIGHT, 16H; BONE FIXATION PLATE
Model Number ANTEROLAT DIST TIB PLT, SS, RIGHT, 16H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that a revision surgery was necessary due to a post operative plate breakage.No further information received.Update on 19-dec-2025: further information was provided that the plate broke 3 months after the initial surgery and the revision was performed on (b)(6) 2025.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.One unpackaged part, ar-8963ar-16 anterolateral distal tibia plate, right, ss, 16h, batch number 1068582251, was received for investigation.During visual inspection, the plate was found to be fractured at hole number 5.Additional damage, including localized thread deformation and nicks, was observed in several holes, likely resulting from screw insertion and extraction.Scratches all around the polished surface were noted.A functional assessment was conducted by testing several of the returned screws into the corresponding plate holes.The screws engaged the threaded interfaces without resistance, and each fastener seated flush against the plate surface, indicating that the thread geometry and countersink profiles remained within functional tolerance.The thickness of both plate pieces was measured in accordance with drawing c5108, revision 6, component c5108-28, revision 6.Specification.0.079 ± 0.005 inches.The most likely cause of the reported failure is a patient-specific event involving inadequate adherence to postoperative protocols intended to protect the plate.Postoperative care protocols should be individualized for each patient to support proper healing and minimize undue mechanical loading on the implant.The reported failure was most likely the result of one or a combination of the following factors: failure to restrict lifestyle or physical activity demands.Inadequate adherence to postoperative instructions.Failure to adequately restrict activities during the prescribed healing period can lead to excessive loading on the implant.Patients who resume high-impact activities or physically demanding work prematurely may subject the plate and fixation site to forces that exceed the implant¿s mechanical tolerance, potentially leading to loosening, bending, or breakage.Delayed union or nonunion at the fusion site.Delayed union, nonunion, or incomplete healing increases the mechanical burden on the implant, which may result in breakage or structural compromise.These conditions typically develop within the first 3¿6 months postoperatively.Implant migration, bending, or breakage due to improper or excessive loading.Implants may migrate, bend, or fracture if subjected to trauma or mechanical loads beyond their intended design envelope.Postoperative trauma.Additional injury following surgery can compromise implant integrity and contribute to mechanical failure.Excessive or prolonged loading.Implants are not designed to support the full physiological load of the patient for extended durations.Inadequate biological healing (e.G., delayed union or nonunion) can shift the load bearing demand onto the implant, increasing the likelihood of breakage or damage.Postoperative management considerations: weight bearing progression typically allows full weight bearing at approximately six weeks, with transition to a functional brace as tolerated.Postoperative management should always be tailored to the individual patient based on clinical presentation and the treating professional¿s assessment.Protocols may vary based on patient specific factors and surgeon preference.Patients should follow the surgeon¿s instructions and monitor for signs of infection, loss of function, or delayed healing.Directions for use, dfu-0192-eo revision 9, arthrex plates e.Warnings: 6.Postoperatively and until healing is complete, fixation provided by this device should be considered as temporary and may not withstand weight bearing or other unsupported stress.The fixation provided by this device should be protected.The postoperative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the device.9.Detailed instructions on the use and limitations of this device should be given to the patient.The complaint allegation was confirmed.Refer to the investigation pictures.

Brand Name
ANTEROLAT DIST TIB PLT, SS, RIGHT, 16H
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23957969
Report Number1220246-2026-00046
Device Sequence Number17549397
Product Code HRS
UDI-Device Identifier00888867223288
UDI-Public(01)00888867223288(11)230612(10)1068582251
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K151732
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberANTEROLAT DIST TIB PLT, SS, RIGHT, 16H
Device Catalogue NumberAR-8963AR-16
Device Lot Number1068582251
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date12/01/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer03/18/2026
Initial Report FDA Received Date01/05/2026
Supplement Report FDA Received Date03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown